| Catalog Number |
20038E |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite extension set was cracked.The following information was provided by the initial reporter: the connector used in the nicu and ccu for iv tubing bd smart site extension set, lot # (10) 24066937 cracked while in use on the infant.Additional information received from the customer: what was the impact to the patient? no.Did the reported issue result in any leaks? yes.What was the medication/fluid in use at the time of the event? d10.Was this a chemotherapy drug? no.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
Four photos were provided for quality evaluation.Examination of the photos show that the male luer connection collar has cracks on them.The customer complaint of component damage was confirmed.The root cause for the issue seen can not be fully determined, however, the probable root cause for the issue is that alcohol or and antiseptic was used on the surfaces of the male luer and the corresponding female luer, and not allowing it to dry fully before making the connection.If the alcohol or antiseptic is not allowed to full dry, the luer materials can become brittle and crack.The manufacturing and supplier groups have been made aware of the issue and will be monitoring future production for any emerging trends.A device history record review for model 20038e lot number 24066937 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.